Ask an expert
Question

26 Feb 2004

Period Pain
I have been having awful period pains for the past 6 years (ever since i got my periods) on the first day of my period i vomit continually for 6 hours usually and anything i eat or drink, including a sip of water is automatically thrown up, i get fevers, headspins and i am in so much pain and nausea that i cant decide if i want to lie down or stand up, one of my doctors has prescribed me the painkiller tramal (tramadine) which is taken as a capsule or injected, this does help alot but using this too much will make my body immune to strong painkillers, can anyone give me any suggestions could i have endometreosis?
Answer 1,379 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

If the symptoms last for the first 24 hours and then get better, this is probably te common sort of epriod pains that many women have. The oral contraceptive often helps. If you do not wish to try this, you could use Ponstan with your periods. This inhibits the release of the prostaglandins which cause period pains and there is no harm in taking it as you will only be taking it for a day or two every month.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.